Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 15, 2016, 11:28 AM EST for Lee County, Florida. It was in force for 16 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 15, 2016, 11:28 AM EST (16:28 UTC)
- Expired
- Jan 15, 2016, 11:44 AM EST
- In force
- 16 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lee County, FL
The radar
The Tampa radar (KTBW), 146 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 11:30 AM EST | TSTM WND DMG | 5 W Lehigh Acres, FL | NWS AND LEE COUNTY EMERGENCY MANAGEMENT STORM SURVEY CREW FOUND AROUND 6 HOUSES IN LEHIGH ACRES WITH STRAIGHT LINE WIND DAMAGE FROM FRIDAYS THUNDERSTORMS. DAMAGE INCLUDED MINOR ROOF DAMAGE...FACIA AND PEICES OF LANAI ENCLOSURES RIPPED FROM HOUSES...AND SNAPPED |
| Jan 15, 11:30 AM EST | TSTM WND DMG | Lehigh Acres, FL | A PICTURE OF LARGE TREE BRANCHES DOWN IN LEHIGH ACRES WAS POSTED ON SOCIAL MEDIA. TIME WAS ESTIMATED FROM RADAR. |
| Jan 15, 11:35 AM EST | TSTM WND DMG | 2 Ene Lehigh Acres, FL | NWS AND LEE COUNTY EMERGENCY MANAGEMENT STORM SURVEY CREWS FOUND STRAIGHT LINE WIND DAMAGE FROM FRIDAYS THUNDERSTORMS IN LEHIGH ACRES ON SHELDON AVENUE JUST SOUTH OF E 6TH STREET. A COUPLE OF LARGE TREES WERE UPROOTED...ONE HOUSE HAD A FEW SHINGLES BLOWN OFF.. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 15, 10:35 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 458 m²/s²
- 0-3 km storm-relative helicity
- 518 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WUUS52 KTBW 151628 SVRTBW FLC071-151700- /O.NEW.KTBW.SV.W.0004.160115T1628Z-160115T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL 1128 AM EST FRI JAN 15 2016 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LEE COUNTY IN SOUTHWESTERN FLORIDA... * UNTIL NOON EST * AT 1128 AM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER LEHIGH ACRES...MOVING NORTHEAST AT 45 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... FORT MYERS...LEHIGH ACRES...BUCKINGHAM...CHARLESTON PARK...OLGA... ALVA AND GATEWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO A SMALL CENTRAL ROOM IN A STURDY STRUCTURE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT PROPERTY DAMAGE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN FLORIDA. LAT...LON 2648 8165 2666 8179 2676 8156 2651 8157 TIME...MOT...LOC 1628Z 244DEG 41KT 2662 8163 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
066
WWUS52 KTBW 151644
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1144 AM EST FRI JAN 15 2016
FLC071-151654-
/O.CAN.KTBW.SV.W.0004.000000T0000Z-160115T1700Z/
LEE FL-
1144 AM EST FRI JAN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH OTHER THUNDERSTORMS IN THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2648 8165 2666 8179 2676 8156 2651 8157
TIME...MOT...LOC 1638Z 244DEG 41KT 2670 8145
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 15, 9:38 AM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jan 15, 9:38 AM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
938 AM EST FRI JAN 15 2016
...SEVERE THUNDERSTORMS POSSIBLE TODAY MAINLY ALONG THE
COAST...AND ALONG/SOUTH OF I-4...
...GALE WARNING TODAY NORTHERN/CENTRAL WATERS...
...MINOR COASTAL FLOODING POSSIBLE TODAY CITRUS AND LEVY COUNTIES...
...LAKE WIND ADVISORY TODAY...
...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS TODAY...
.MORNING UPDATE...
A STRONG LOW PRESSURE SYSTEM CONTINUES TO IMPACT THE
REGION...WITH WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ACROSS
THE EASTERN GULF AND FLORIDA PENINSULA. A NORTHWEST TO SOUTHEAST
ORIENTED LINE OF STORMS CONTINUES TO MARCH EASTWARD FROM THE
FLORIDA BIG BEND INTO THE FAR EASTERN GULF. THIS FEATURE WILL
CONTINUE ITS EASTWARD MOVEMENT...AFFECTING ALL OF WEST CENTRAL AND
SOUTHWEST FLORIDA BY THIS AFTERNOON. ADDITIONALLY...FURTHER
SOUTH...WHERE SLIGHTLY BETTER INSTABILITY EXISTS...A FEW DISCRETE
STORMS HAVE DEVELOPED OVER THE WATERS. AS THESE MOVE EASTWARD
TOWARD THE SOUTHWEST FLORIDA COAST...THEY HAVE SHOWN A GENERAL
WEAKENING TREND. THIS IS PROBABLY DUE TO THE COOLER SHELF WATERS
NEAR THE COAST. SHOULD THESE STORMS MANAGE TO HOLD TOGETHER AS
THEY APPROACH THE COAST...THEY WILL HAVE THE BETTER CHANCE OF
PRODUCING STRONG/DAMAGING WIND GUSTS AND POSSIBLY A TORNADO.
ELSEWHERE...STRONG GUSTY WINDS WILL ACCOMPANY ANY STRONGER
STORMS...AS A STRONG LOW LEVEL JET EXISTS JUST OFF THE SURFACE.
IN ADDITION TO THE POTENTIAL FOR STRONG/POSSIBLY SEVERE
STORMS...A BEVY OF MARINE HAZARDS WILL PERSIST. MARINE WINDS OF 25
TO 35 KNOTS...WITH GUSTS OF 40 KNOTS WILL PERSIST OVER THE
NORTHERN AND CENTRAL WATERS. A GALE WARNING WILL REMAIN IN EFFECT
THROUGH AT LEAST MID AFTERNOON...ALONG WITH SMALL CRAFT ADVISORY
OVER THE SOUTHERN WATERS. THE STRONG WINDS WILL CONTINUE TO
GENERATE DANGEROUS WAVES AND SWELL...LEADING TO HIGH SURF AND A
HIGH CHANCE OF DEADLY RIP CURRENTS AT AREA BEACHES.
THIS WILL ALL WRAP UP FAIRLY QUICKLY THIS AFTERNOON...AS A FRONT
SWEEPS EAST ACROSS THE PENINSULA...AND A DRIER MORE STABLE AIRMASS
OVERSPREADS THE REGION.
&&
.AVIATION (12Z TAFS)...
THE MAIN IMPACT TO TERMINALS THROUGH THE AFTERNOON WILL BE
PERIODS OF SHRA/TSRA...WITH POTENTIAL FOR SIGNIFICANT REDUCTIONS
IN VSBYS TO 1 MI OR LESS AT TIMES. IFR CIGS MAY ALSO EXIST WITHIN
HEAVIER SHOWERS/STORMS...ALONG WITH STRONG GUSTY WINDS. THIS
AFTERNOON...A FRONT WILL MOVE ACROSS THE AREA...BRINGING WESTERLY
WINDS AND DRIER CONDITIONS...AND LIKELY A RETURN TO VFR CONDITIONS
BY 00Z SATURDAY.
&&
.MARINE...
THE POTENTIAL FOR GALE TO SMALL CRAFT ADVISORY WINDS WILL
CONTINUE INTO THIS AFTERNOON. ADDITIONALLY...LARGE SWELL AND HIGH
WAVES WILL LINGER ACROSS THE WATERS INTO THIS EVENING. THIS WILL
ALL LEAD TO A CONTINUATION OF DANGEROUS BOATING CONDITIONS THROUGH
THE REMAINDER OF TODAY. BY TONIGHT...WHILE HIGH WAVES MAY PERSIST
FOR A TIME...WINDS SHOULD DECREASE FAIRLY QUICKLY AS THE PRESSURE
GRADIENT SLACKENS. RATHER LIGHT WINDS WILL CONTINUE THROUGH
SATURDAY...UNTIL ANOTHER STORM SYSTEM APPROACHES LATE SATURDAY
INTO SUNDAY...WHEN CAUTIONARY TO ADVISORY LEVEL WINDS WILL BE
POSSIBLE. AS WE HEAD INTO EARLY NEXT WEEK...A STRONG AREA OF HIGH
PRESSURE WILL GRADUALLY BUILD INTO THE REGION...WITH SEVERAL DAYS
OF ELEVATED NORTHERLY WINDS POSSIBLE. AT LEAS PERIODS OF
CAUTIONARY WINDS APPEAR PROBABLE DURING THIS TIME...WITH
EVENTUALLY FALLING BELOW HEADLINE CRITERIA BY MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 74 62 77 62 / 100 0 10 70
FMY 77 63 80 64 / 100 0 0 70
GIF 75 58 80 59 / 100 0 10 70
SRQ 72 63 76 62 / 100 0 10 70
BKV 74 55 77 57 / 100 0 10 70
SPG 73 63 76 61 / 100 0 10 70
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 9 PM EST THIS EVENING FOR
COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-
COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.
LAKE WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL HERNANDO-
COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL LEVY-COASTAL
MANATEE-COASTAL PASCO-COASTAL SARASOTA-DESOTO-HARDEE-
HIGHLANDS-INLAND CHARLOTTE-INLAND CITRUS-INLAND
HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-INLAND LEVY-
INLAND MANATEE-INLAND PASCO-INLAND SARASOTA-PINELLAS-
POLK-SUMTER.
HIGH SURF ADVISORY UNTIL 9 PM EST THIS EVENING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
COASTAL FLOOD ADVISORY UNTIL 7 PM EST THIS EVENING FOR
COASTAL CITRUS-COASTAL LEVY.
GULF WATERS...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING FOR COASTAL WATERS FROM ENGLEWOOD TO
TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT
20 TO 60 NM.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR COASTAL
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER
FL OUT 20 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS
FL OUT 20 TO 60 NM-WATERS FROM TARPON SPRINGS TO
SUWANNEE RIVER FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR
CHARLOTTE HARBOR AND PINE ISLAND SOUND-COASTAL WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-WATERS
FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
TAMPA BAY WATERS.
&&
UPDATE/AVIATION/MARINE...84/AUSTIN
UPPER AIR/CLIMATE...18/FLEMING
LONG TERM/DECISION SUPPORT...74/WYNNHazardous weather outlook, Jan 15, 5:50 AM EST, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 550 AM EST FRI JAN 15 2016 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-160200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 550 AM EST FRI JAN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. OTHERWISE...LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING STRIKES WILL ACCOMPANY THE STORMS. ...MARINE IMPACTS... WIND SPEEDS OF 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE ARE EXPECTED TODAY WHICH WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. WINDS AND SEAS WILL BEGIN TO SUBSIDE LATER TODAY INTO TONIGHT. ...WATERSPOUT IMPACT... ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT DEVELOPMENT. MARINERS SHOULD BE ON THE LOOKOUT FOR WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED LATE SATURDAY NIGHT INTO SUNDAY MORNING. A FEW OF THE STORMS COULD BECOME STRONG TO SEVERE AND PRODUCE STRONG GUSTY WINDS...LOCALLY HEAVY RAINFALL...FREQUENT DEADLY LIGHTNING STRIKES...AND AN ISOLATED TORNADO. ...MARINE IMPACTS... WIND SPEEDS WILL INCREASE TO BETWEEN 20 TO 25 KNOTS WITH SOME HIGHER GUSTS ONCE AGAIN SATURDAY NIGHT INTO SUNDAY WHICH WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
In the hours before
Local storm report, Jan 15, 10:19 AM EST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1019 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 AM MARINE TSTM WIND 2 SE PORT CHARLOTTE 26.96N 82.08W
01/15/2016 E41 MPH CHARLOTTE FL MESONET
A WXFLOW STATION IN PORT CHARLOTTE...XCHL...RECORDED A 41
MPH/36 KNOT MARINE WIND GUST.
&&
FLEMINGLocal storm report, Jan 15, 10:21 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1021 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM MARINE TSTM WIND 2 SE PORT CHARLOTTE 26.96N 82.08W
01/15/2016 E41.00 MPH CHARLOTTE FL MESONET
A WXFLOW STATION IN PORT CHARLOTTE...XCHL...RECORDED A 41
MPH/36 KNOT MARINE WIND GUST.
&&
FLEMINGSpecial weather statement, Jan 15, 10:45 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1045 AM EST FRI JAN 15 2016
FLZ052-056-057-061-160-162-165-251-255-260-262-265-151715-
INLAND MANATEE FL-INLAND SARASOTA FL-COASTAL SARASOTA FL-
INLAND CHARLOTTE FL-INLAND LEE FL-HIGHLANDS FL-POLK FL-
COASTAL CHARLOTTE FL-INLAND HILLSBOROUGH FL-DESOTO FL-COASTAL LEE FL-
HARDEE FL-
1045 AM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR DESOTO...SOUTHEASTERN SARASOTA...
CHARLOTTE...HARDEE...LEE...HIGHLANDS...SOUTHEASTERN POLK AND EASTERN
MANATEE COUNTIES UNTIL 1215 PM EST...
AT 1044 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
WAUCHULA TO CAPE CORAL...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...NORTH PORT...BONITA SPRINGS...PUNTA
GORDA...SEBRING...AVON PARK...ARCADIA...WAUCHULA...LAKE PLACID...PORT
CHARLOTTE...LEHIGH ACRES...SEBRING REGIONAL AIRPORT...BABCOCK
RANCH...ST. JAMES CITY...BUCKINGHAM...MATLACHA...EAST DUNBAR...
SOUTHWEST FLORIDA AIRPORT AND IONA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2646 8187 2641 8189 2641 8187 2640 8187
2643 8212 2649 8218 2644 8208 2663 8223
2668 8207 2694 8206 2696 8207 2666 8224
2765 8232 2767 8114 2749 8121 2721 8096
2703 8156 2643 8156 2632 8181
TIME...MOT...LOC 1544Z 249DEG 59KT 2764 8190 2656 8196
RHWLocal storm report, Jan 15, 10:47 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1047 AM EST FRI JAN 15 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM MARINE TSTM WIND 2 S BOCA GRANDE 26.72N 82.26W
01/15/2016 M41 MPH LEE FL MESONET
MESONET STATION 2 S BOCA GRANDE /XBCG/
RECORDED A 41 MPH/36 KNOT MARINE WIND GUST.
&&
FLEMINGSpecial weather statement, Jan 15, 11:09 AM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
1109 AM EST FRI JAN 15 2016
FLZ043-052-251-151700-
SUMTER-POLK-INLAND HILLSBOROUGH-
1109 AM EST FRI JAN 15 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
HILLSBOROUGH AND POLK COUNTIES...
AT 1107 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WEKIWA SPRINGS STATE PARK TO 10 MILES EAST OF
GREATER SUN CENTER...AND MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKELAND...PLANT CITY...WINTER HAVEN...HAINES CITY...BARTOW...LAKE
WALES...AUBURNDALE...FISH HAWK...LAKELAND LINDER AIRPORT...FUSSELS
CORNER...COMBEE SETTLEMENT...JAN PHYL VILLAGE...MEDULLA...
POINCIANA...FORT MEADE...LAKE ALFRED...CROOKED LAKE PARK...
MULBERRY...DUNDEE AND FROSTPROOF.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2766 8229 2839 8196 2834 8195 2835 8166
2826 8166 2826 8156 2814 8152 2814 8146
2809 8145 2808 8135 2801 8138 2806 8145
2800 8142 2800 8139 2792 8131 2786 8130
2783 8122 2768 8114
TIME...MOT...LOC 1607Z 319DEG 12KT 2875 8142 2767 8220
RHWLocal storm report, Jan 15, 11:19 AM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1119 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM MARINE TSTM WIND 4 WNW FORT MYERS BEACH 26.48N 82.01W
01/15/2016 M48 MPH GMZ836 FL MESONET
A HOME WEATHER STATION IN PUNTA RASSA RECORDED A 48
MPH/42 KNOT MARINE WIND GUST.
&&
FLEMINGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:59 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 66 hr |
| Jan 15, 3:59 AM EST | Small Craft Advisory | TBW | 15 hr | |
| Jan 15, 3:59 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 17 hr |
| Jan 15, 4:00 AM EST | Lake Wind Advisory | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 11 hr |
| Jan 15, 6:59 AM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 15, 7:47 AM EST | Severe Thunderstorm Warning | TBW | Citrus, Levy | 58 min |
| Jan 15, 8:24 AM EST | Special Marine Warning | TBW | 96 min | |
| Jan 15, 8:45 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Hillsborough, Pasco, Sumter | 75 min |
| Jan 15, 8:52 AM EST | Special Marine Warning | TBW | 38 min | |
| Jan 15, 9:36 AM EST | Special Marine Warning | TBW | 54 min | |
| Jan 15, 9:46 AM EST | Special Marine Warning | TBW | 59 min | |
| Jan 15, 9:46 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Lee | 59 min |
| Jan 15, 10:01 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Pinellas, Polk, Sarasota, Sumter | 59 min |
| Jan 15, 10:08 AM EST | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Lee | 37 min |
| Jan 15, 10:28 AM EST | Special Marine Warning | TBW | 62 min | |
| Jan 15, 10:45 AM EST | Areal Flood Advisory | TBW | Charlotte, Lee | 2 hr |
| Jan 15, 10:45 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 90 min |
| Jan 15, 10:52 AM EST | Tornado Warning | TBW | Lee | 23 min |
| Jan 15, 11:09 AM EST | Special Weather Statement | TBW | Polk | 51 min |
| Jan 15, 11:31 AM EST | Special Marine Warning | TBW | 44 min | |
| Jan 15, 11:47 AM EST | Severe Thunderstorm Warning | TBW | Lee | 28 min |
| Jan 15, 12:17 PM EST | Special Weather Statement | TBW | Highlands | 43 min |
| Jan 15, 12:50 PM EST | Areal Flood Advisory | TBW | Lee | 55 min |
| Jan 15, 2:24 PM EST | Beach Hazards Statement | TBW | Manatee, Sarasota | 56 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.